Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 133, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2009, 5:15 PM CDT for 4 counties in Kansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 14, 2009, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Grant County, KS, Haskell County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:23 PM CDT | TORNADO | 5 Ne Ryus, KS | |
| Jun 14, 5:25 PM CDT | TORNADO | 6 W Sublette, KS | |
| Jun 14, 5:25 PM CDT | TORNADO | 8 N Satanta, KS | A TORNADO WAS OBSERVED JUST SOUTH OF HIGHWAY 160 ALONG GG ROAD. |
| Jun 14, 5:26 PM CDT | TORNADO | 7 Ne Ryus, KS | THE TORNADO DISSIPATED. |
| Jun 14, 5:43 PM CDT | TSTM WND GST 70 | 8 Nnw Sublette, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 142215 SVRDDC KSC055-067-081-093-142300- /O.NEW.KDDC.SV.W.0133.090614T2215Z-090614T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 515 PM CDT SUN JUN 14 2009 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS. EASTERN GRANT COUNTY IN SOUTHWEST KANSAS. WESTERN HASKELL COUNTY IN SOUTHWEST KANSAS. SOUTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS. * UNTIL 600 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF HICKOK...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HICKOK... RYUS... SUBLETTE... PLYMELL... RURAL RESIDENCES OF EASTERN GRANT...SOUTHEASTERN KEARNY... SOUTHWESTERN FINNEY AND WESTERN HASKELL COUNTIES. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR GRANT AND KEARNY COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. && LAT...LON 3797 10089 3746 10076 3742 10134 3768 10140 TIME...MOT...LOC 2214Z 254DEG 23KT 3761 10126 $$ RITTERLING
1 follow-up statement
000 WWUS53 KDDC 142242 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 542 PM CDT SUN JUN 14 2009 KSC055-067-093-142252- /O.CAN.KDDC.SV.W.0133.000000T0000Z-090614T2300Z/ KEARNY KS-FINNEY KS-GRANT KS- 542 PM CDT SUN JUN 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT...SOUTHWESTERN FINNEY AND SOUTHEASTERN KEARNY COUNTIES IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... PLYMELL... RURAL RESIDENCES OF EASTERN GRANT...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3744 10108 3771 10106 3773 10083 3746 10076 TIME...MOT...LOC 2242Z 272DEG 23KT 3766 10081 $$ KSC081-142300- /O.CON.KDDC.SV.W.0133.000000T0000Z-090614T2300Z/ HASKELL KS- 542 PM CDT SUN JUN 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN HASKELL COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF SUBLETTE...OR 11 MILES SOUTH OF PLYMELL... MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SUBLETTE... RURAL RESIDENCES OF WESTERN HASKELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. && LAT...LON 3744 10108 3771 10106 3773 10083 3746 10076 TIME...MOT...LOC 2242Z 272DEG 23KT 3766 10081 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:56 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 14, 3:56 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 356 PM CDT SUN JUN 14 2009 .DISCUSSION... DAYS 1-2... THE 12 UTC UPPER AIR ANALYSIS INDICATED A BROAD JET EXTENDING FROM THE DESERT SOUTHWEST INTO NEW ENGLAND WITH A 100+KT JET MAX FROM THE CENTRAL PLAINS INTO THE GREAT LAKES. A 700-500 MB RIDGE WAS DEVELOPING ACROSS THE GREAT PLAINS WITH A BOUNDARY LAYER WARM FRONT EXTENDING FROM EASTERN COLORADO THROUGH THE TEXAS PANHANDLE AND SOUTHERN OKLAHOMA. RICH MOISTURE POOLING ALONG THE BOUNDARY EXTENDS THROUGH THE CENTRAL HIGH PLAINS AT 850 MB, WITH DEW POINTS IN THE 10-15 DEG C RANGE. SEVERE THUNDERSTORMS MAY OCCUR AGAIN THIS EVENING ACROSS CENTRAL AND SOUTHWEST KANSAS. AN AREA OF MODERATE INSTABILITY ALONG THE SURFACE WARM FRONT WAS DEVELOPING THIS AFTERNOON AND MAY BECOME THE FOCAL POINT FOR SEVERE CONVECTION INITIATION LATE INTO THE AFTERNOON ANYWHERE FROM SOUTHEAST COLORADO THROUGH THE OKLAHOMA AND TEXAS PANHANDLE, WITH STORM MOTIONS SUPERCELLS WOULD BE THE FAVORED CONVECTIVE MODE INITIALLY WITH THE BEST TORNADO THREAT OVER FAR SOUTHWEST KANSAS. A TRANSITION INTO CLUSTERS OR LINE SEGMENTS OF A MORE ELEVATED NATURE WITH PRIMARY HAIL THREAT OVER SOME PORTIONS OF CENTRAL KANSAS IS POSSIBLE LATER, FOCUSED OVERNIGHT ALONG A SURFACE BOUNDARY THAT STARTED OUT ACROSS NORTHERN KANSAS BUT APPEARS TO BE SHIFTING SOUTH WARD AGAIN AS MID LEVEL CLOUDINESS INS OVERSPREADING THE STATES. ANOTHER CHANCE FOR THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY OR LATER MONDAY EVENING AND OVERNIGHT, BUT WARMER AIR WILL HAVE LIKELY HAVE SHIFTED FARTHER NORTH POSSIBLY PLACING THE CONVECTION INVITATION POINT CLOSER TO THE I-70 CORRIDOR. THE OPERATIONAL MODELS OUTPUT SIGNIFICANT QPF ANYWHERE FROM SE NEBRASKA TO SOUTH CENTRAL KANSAS BY 12 UTC TUESDAY, AND MAY BE RELEASING INSTABILITY COINCIDING ALONG A LOW LEVEL JET FORCING FEATURES IN THOSE REGIONS OF THE DEVELOPING WARM SECTOR. A GENERAL WARMING TREND IS UNDERWAY AND TEMPERATURES SHOULD BE AROUND 10 DEGREES WARMER ON AVERAGE ACROSS OUR SOUTHERN AND WESTERN SECTIONS AS COMPARED TO AROUND THE HAYS AREA IN THE NEXT COUPLE OF DAYS. CLOUDS WILL PLAY A MAJOR FACTOR IN DIURNAL HEATING BEING REALIZED BUT THE FARTHER THE WARM 850-700 MB AIR SURGES, THE MORE LIKELY SUNNY SKIES WILL RAMP SURFACE TEMPERATURES WELL INTO THE 90S MONDAY AND TUESDAY. RUSSELL DAYS 3-7... A REGIME MORE TYPICAL OF SUMMER WILL EVOLVE IN THE EXTENDED PERIOD AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE CENTRAL UNITED STATES AND THE MEAN TROUGH OVER THE WESTERN PART OF THE COUNTRY RETROGRADES TO THE EASTERN PACIFIC. THE BIGGEST CHALLENGES FOR DAYS 3 THROUGH 7 ARE THE FOLLOWING...THE POTENTIAL FOR A FEW HIGH BASED THUNDERSTORMS ALONG A WEAK CONVERGENCE ZONE FROM EAST CENTRAL COLORADO INTO CENTRAL KANSAS ON WEDNESDAY...COVERAGE OF THUNDERSTORMS ALONG A PACIFIC COLD FRONT THAT MOVES ACROSS SOUTHWEST KANSAS THURSDAY AFTERNOON AND EVENING...AND HOW HIGH TEMPERATURES WILL RISE WITH VERY WARM AIR IN THE LOW LEVELS OF THE ATMOSPHERE BUT LOTS OF WET GROUND AND EVAPOTRANSPIRATION WEDNESDAY AND THURSDAY. TROPICAL THUNDERSTORM ACTIVITY REMAINS ENHANCED AROUND 140E WHILE A WEAK AREA OF ENHANCED THUNDERSTORMS HAS PROPAGATED EASTWARD INTO THE WESTERN HEMISPHERE PROJECTING ONTO PHASE 8 OF THE WHEELER/HENDON PHASE SPACE DIAGRAM. CONTINUED EASTWARD PROPAGATION OF THE COHERENT SIGNAL INTO PHASE 1 IS CONSISTENT WITH RIDGING OVER THE SOUTHERN PLAINS AND SOUTHWESTERN UNITED STATES. THE NUMERICAL MODELS ARE IN REASONABLY GOOD AGREEMENT WITH THIS EVOLUTION, ALTHOUGH THERE ARE DIFFERENCES IN DETAILS. THE 00Z ECMWF IS LESS AMPLIFIED THAN THE GFS WITH THE TROUGH THAT DIGS OVER THE UPPER MIDWEST NEXT WEEKEND, BUT THE 12Z ECMWF IS TRENDING TOWARD A MORE AMPLIFIED SOLUTION. THE ECMWF SEEMS TO HAVE A REASONABLE HANDLE ON THE ATMOSPHERE AND LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS IN THE EXTENDED PERIOD. A FEW THUNDERSTORMS MAY BE IN PROGRESS TUESDAY EVENING ALONG A WEAK CONVERGENCE ZONE/OLD OUTFLOW BOUNDARY NEAR THE OKLAHOMA BORDER, BUT VERY WARM MID LEVEL TEMPERATURES AND RISING HEIGHTS TUESDAY NIGHT LIKELY WILL PRECLUDE ANY ORGANIZED THUNDERSTORMS. WEDNESDAY SHOULD BE VERY WARM WITH H8 TEMPERATURES NEAR 30C OVER FAR SOUTHWEST KANSAS. THE WET GROUND AND ACTIVELY GROWING PLANTS MAY CONSUME ENOUGH ENERGY TO KEEP TEMPERATURES DOWN SLIGHTLY, BUT HIGHS IN THE MID 90S STILL ARE REASONABLE. A WEAK CONVERGENCE ZONE WILL PERSIST IN NORTHERN KANSAS WEDNESDAY AFTERNOON, BUT GETTING A THUNDERSTORM TO PENETRATE THE EXTREMELY WARM MID LEVELS WILL BE DIFFICULT. BOTH THE GFS AND THE ECMWF FORECAST H7 TEMPERATURES OF 14C TO 16C. IF ANY PULSE THUNDERSTORMS DO FORM, THEY WILL POSE AN ISOLATED WIND THREAT. THE UPPER LEVEL TROUGH NEAR 145W WILL DIG INTO THE SOUTHWESTERN PART OF THE COUNTRY AND PROGRESS TO THE CENTRAL PLAINS BY THURSDAY. A PACIFIC COLD FRONT WILL ENTER NORTHERN KANSAS THURSDAY AND MOVE ACROSS ALL BUT THE SOUTHEAST CORNER OF KANSAS BY FRIDAY MORNING. CONVERGENCE ALONG THE FRONTAL BOUNDARY AND DIVERGENCE IN ADVANCE OF THE UPPER LEVEL TROUGH LIKELY WILL SUPPORT SCATTERED THUNDERSTORMS WITH THE FRONT LATE THURSDAY AFTERNOON AND EVENING. SLIGHTLY COOLER TEMPERATURES WILL PREVAIL FRIDAY AND SATURDAY BEFORE THE HEAT RETURNS SUNDAY. UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS AND A NORTHWARD SHIFTED JET WILL CONTINUE NEXT WEEK, AND TYPICAL SUMMERTIME HEAT CAN BE EXPECTED IN KANSAS. && AVIATION... WIDESPREAD CEILINGS AROUND 030 WILL CONTINUE THIS EVENING. SCATTERED THUNDERSTORMS OVER SOUTHEAST COLORADO WILL SPREAD INTO WESTERN KANSAS AFTER 20Z. THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND LIKELY WILL GROW INTO AN ORGANIZED MESOSCALE COMPLEX THAT WILL MOVE INTO CENTRAL KANSAS BY 06Z. HAIL AND HIGH WINDS ARE LIKELY WITH SOME OF THE THUNDERSTORMS. THUNDERSTORMS WILL END ACROSS WESTERN KANSAS AFTER MIDNIGHT, BUT CEILINGS AROUND 010 AND VISIBILITIES LOCALLY 3-5 MILES IN FOG WILL DEVELOP IN THE RAIN COOLED OUTFLOW FROM DODGE CITY TO HAYS BEFORE SUNRISE. STRATUS WILL BURN OFF TO SCT030 BY LATE MORNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 88 63 89 / 70 30 30 20 GCK 64 87 61 89 / 60 30 30 20 EHA 61 91 60 94 / 50 20 20 10 LBL 63 93 61 92 / 50 20 20 10 HYS 65 81 63 87 / 80 30 40 20 P28 68 92 68 88 / 70 30 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/01
Hazardous weather outlook, Jun 14, 1:46 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CDT SUN JUN 14 2009 KSZ061-062-074-075-084>086-151900- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-SEWARD- 146 PM CDT SUN JUN 14 2009 /1246 PM MDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 PM AND 9 PM. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-043>045-063-064-076>078-080-087>089-151900- TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA- MEADE-CLARK-COMANCHE- 146 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 8 PM AND 11 PM. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079-081-090-151900- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER- 146 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 9 PM AND MIDNIGHT. DAMAGING WIND IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT, AND HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Local storm report, Jun 14, 3:14 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND DMG 18 NW LAKIN 38.12N 101.49W
06/14/2009 KEARNY KS PUBLIC
HAIL DRIVEN BY WINDS BROKE HOUSE WINDOWS AND BEAT TO A
PULP A FIFTH WHEEL TRAILER. WHEAT CROPPED THRASHED. FOUR
INCH TREE BRANCHES BROUGHT DOWN AND IRRIGATION SPRINKLER
TURNED OVER.
&&
26Local storm report, Jun 14, 4:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
433 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 S MANTER 37.49N 101.89W
06/14/2009 E0.75 INCH STANTON KS TRAINED SPOTTER
&&
01Local storm report, Jun 14, 4:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MANTER 37.52N 101.88W
06/14/2009 E0.88 INCH STANTON KS COUNTY OFFICIAL
&&
MRUSSELLLocal storm report, Jun 14, 4:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 4 W BIG BOW 37.55N 101.63W
06/14/2009 E0.75 INCH STANTON KS PUBLIC
0436 PM HAIL N BIG BOW 37.56N 101.56W
06/14/2009 E0.75 INCH STANTON KS TRAINED SPOTTER
&&
01Local storm report, Jun 14, 5:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
504 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL ULYSSES 37.58N 101.36W
06/14/2009 E0.88 INCH GRANT KS EMERGENCY MNGR
&&
01Local storm report, Jun 14, 5:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 6 SSW HICKOK 37.48N 101.27W
06/14/2009 M72.00 MPH GRANT KS TRAINED SPOTTER
&&
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 56 min |
| Jun 13, 8:01 PM CDT | Tornado Warning | DDC | Morton | 29 min |
| Jun 13, 8:31 PM CDT | Tornado Warning | DDC | Morton | 29 min |
| Jun 13, 8:39 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 66 min |
| Jun 13, 8:52 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 53 min |
| Jun 13, 9:42 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 48 min |
| Jun 13, 10:22 PM CDT | Areal Flood Advisory | DDC | Seward | 3 hr |
| Jun 13, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 54 min |
| Jun 14, 12:21 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 54 min |
| Jun 14, 1:15 AM CDT | Special Weather Statement | DDC | Stanton | 45 min |
| Jun 14, 1:17 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Kearny | 43 min |
| Jun 14, 1:58 AM CDT | Special Weather Statement | DDC | Finney, Gray, Hodgeman | 77 min |
| Jun 14, 2:10 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 42 min |
| Jun 14, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 52 min |
| Jun 14, 4:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Jun 14, 5:25 PM CDT | Tornado Warning | DDC | Haskell | 35 min |
| Jun 14, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 44 min |
| Jun 14, 5:50 PM CDT | Tornado Warning | DDC | Gray, Haskell, Meade | 25 min |
| Jun 14, 6:20 PM CDT | Areal Flood Advisory | DDC | Gray, Haskell | 3 hr |
| Jun 14, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.